Texas, 2025

Funnel Cloud in Texas, June 10, 2025

June 10, 2025 · NWS HGX · 1 event in 1 county or zone

A funnel cloud developed near Liverpool and drew media attention.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS HGX wrote it up.

A funnel cloud developed near Liverpool and drew media attention.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jun 10, 12:04 PM CST, 1 minute earlier.

Area forecast discussion, Jun 10, 12:04 PM CST, 1 minute before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
104 PM CDT Tue Jun 10 2025

...New AVIATION...

.SYNOPSIS...
Issued at 332 AM CDT Tue Jun 10 2025

We now find ourselves in a still hot, but more seasonably hot
pattern in Southeast Texas. The tradeoff for that is daily
potential for thunderstorms. And while most of these storms will
be more typical summer storms, the strongest storms of the day
will have at least some potential for producing damaging winds,
hail, and/or locally excessive rain. A few things at the top of
mind for the rest of this week:
- At least a portion of the area will daily be in a marginal risk
  area for severe weather (threat level 1 of 5) and for excessive
  rain (threat level 1 of 4). While most of each day's storms will
  be manageable, you'll want to be able to receive any weather
  alerts should you come across one of the strongest storms of the
  day.
- Wednesday does stand out slightly from the rest of the week for
  the potential to see localized flooding issues from heavy rain.
  On this day, we have a slight risk (threat level 2 of 4) for
  excessive rain.
- Beyond the shower and storm potential, temperatures should
  become more seasonable, particularly for afternoon highs.
  Overnight lows do look to remain modestly elevated over
  seasonal averages for the next several nights.

&&

.SHORT TERM...
(Today through Wednesday Night)
Issued at 332 AM CDT Tue Jun 10 2025

At a high level, a look at tonight's water vapor satellite imagery
kinda gives us a real good look at where we came from yesterday
and where we have to go from here. We've got a deep trough
dominating the eastern half of the US, centered over the Great
Lakes. We find ourselves on the back side of this trough, with the
environment that led to yesterday's severe potential off to our
east (that thankfully had the ingredients come together not quite
as needed to fully materialize the threat). Looking west and
upstream in the flow, we see another big (but now sub-severe)
mesoscale convective system way out in West Texas. And...yes...the
remains of this complex is likely to play a significant role in
today's storm potential. But looking back behind that, we can see
at least two more shortwave troughs riding around the edge of the
ridge building over the Western US. As we see these shortwaves
line up, it become immediately obvious that we'll continue to see
round after round of storm potential as these troughs move through
the broader upper air pattern.

So...what about those rounds? Well...I wish I had something I
could say with strong confidence beyond that we'll see storms
develop as these upper troughs move through, with a break of fair
weather between them. Specific timing and most impacted locations
are going to be influenced pretty severely by mesoscale factors
and we'll almost have to take things as they come. Today, after a
smattering of isolated, light morning showers fade off, we're
going to look more towards what comes of the remnants of the West
Texas MCS. As this moves through the area, that will be the clear
focus for afternoon storm development. It seems like the bulk of
the guidance brings this across the northern part of the area -
perhaps scraping along the northern edge of the Houston metro but
mainly focusing north of the metro. And, in general, my forecast
reflects this as the complex is already sub-severe and should
display less deviant motion influenced by its own internal
mechanics. However, I make sure to keep some 30-40 percent PoPs
farther south, as it's still possible that this line deviates more
south than the mid-level flow would suggest, and moves across the
area more centered over I-10. This scenario is explicitly shown in
some of the evening CAM guidance and it's prudent to at least
hedge to this a bit right now. That said, my expectation would be
that this a scenario that plays out with a stronger MCS able to
exert more deviant motion from the environmental flow, hence my
higher PoPs up north.

For Wednesday, I'm looking at the next shortwave trough up the
stream. This one is strong enough that it actually gets a
significant chunk into the building ridge out west in objective
analysis. And look, I trust the models on this, I really do. But
the thing that really makes me perk up on this shortwave trough is
that the jet streak around the base of this shortwave trough is
very plainly obvious in the water vapor imagery. It's a feature
that grabs my attention immediately after the West Texas MCS. By
the time it gets here, it will certainly be able to produce some
solid storms. Though precipitable water comes in just under the
90th percentile, it is still progged to be around 1.75 inches.
That should still be good for some solid storms, and assuming we
got some locations to rack up some decent rain totals from
yesterday and today, they will be more vulnerable to high rain
rate storms causing localized flooding issues. So, if you're a
spot that got a good storm yesterday or today, and especially if
you see that both days, Wednesday could be a day of concern.

&&

.LONG TERM...
(Thursday through next Monday)
Issued at 1135 PM CDT Mon Jun 9 2025

Multiple rounds of isolated to scattered showers and thunderstorms
are on tap through the week and into the weekend. A closed low
developing over the Southern plains will result in SW flow aloft,
and will send several vorticity maximums (areas of enhanced
upward motion) through the region. Closer to the surface, the
frontal boundary that led to storms this afternoon will meander
over the area and interact with the warm humid airmass that is in
place (courtesy of persistent southerly/onshore flow). A stronger
upper-level wave is expected to move through SE Texas later in the
week, resulting in scattered to widespread showers and
thunderstorms. Some of these storms have the potential to become
strong and produce locally heavy downpours, strong winds, and
small hail.

Highs through the week will generally be in the low 90s through
the weekend. Deviations from the forecasted temperature each day
will depend largely on what locations receive rain or any outflow
boundaries that manage to bring in cooler air.

&&

.AVIATION...
(18Z TAF Issuance)
Issued at 1259 PM CDT Tue Jun 10 2025

An active afternoon with scattered to widespread TSRA across most
terminals as a disturbance moves through. Expect this activity to
continue over the next few hours, slowly tapering off from west to
east by mid-late this afternoon/early evening. Reduced
visibility, erratic winds, heavy downpours and small hail can be
expected with the strongest storms. MVFR ceilings are again
expected later tonight, with the best chances for terminals north
of I-10. Another disturbance will be moving across the region
tonight into Wednesday afternoon. Uncertainty in timing and
coverage of these storms is still medium to high; therefore, will
continue with PROB30 for most terminals. Winds will generally
remain from the east, south-southeast around 5 to 10 knots.

JM

&&

.MARINE...
Issued at 1135 PM CDT Mon Jun 9 2025

Onshore flow will continue to prevail
throughout the week, and wind speeds may increase enough for
additional rounds of caution flags at times. Daily chances for
showers and storms will continue throughout the week bringing the
potential for locally higher winds and seas. The persistent
onshore flow will keep the rip current risk along Gulf-facing
beaches moderate to high throughout the week.

&&

.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL)	  90  74  88  73 /  40  30  80  40
Houston (IAH)			  92  75  90  77 /  60  30  70  30
Galveston (GLS)			  89  80  88  81 /  50  30  50  30

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&

SHORT TERM...Luchs
LONG TERM....Adams
AVIATION...JM
MARINE...Adams

In the hours before

Special weather statement, Jun 10, 9:35 AM CST, 2 hours 30 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
1035 AM CDT Tue Jun 10 2025

TXZ163-101600-
Houston TX-
1035 AM CDT Tue Jun 10 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN HOUSTON COUNTY
THROUGH 1100 AM CDT...

At 1035 AM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southwest of Morrill, or 20 miles south of Rusk, moving east at
25 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Weches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3156 9514 3155 9515 3154 9514 3154 9513
      3152 9510 3150 9509 3149 9511 3147 9510
      3146 9507 3147 9506 3145 9504 3145 9502
      3139 9525 3156 9532 3158 9526 3157 9520
      3158 9517
TIME...MOT...LOC 1535Z 250DEG 20KT 3151 9519

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Batiste
Special weather statement, Jun 10, 9:57 AM CST, 2 hours 8 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
1057 AM CDT Tue Jun 10 2025

TXZ163-101630-
Houston TX-
1057 AM CDT Tue Jun 10 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN HOUSTON COUNTY
THROUGH 1130 AM CDT...

At 1057 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Kennard, or 20 miles northeast of Crockett, moving
east at 25 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Weches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3156 9514 3155 9515 3154 9514 3152 9510
      3150 9509 3149 9511 3147 9510 3146 9507
      3147 9506 3144 9504 3144 9501 3143 9501
      3138 9522 3146 9527 3158 9528 3159 9527
      3157 9520 3158 9517
TIME...MOT...LOC 1557Z 250DEG 20KT 3148 9516

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Batiste
Special weather statement, Jun 10, 10:25 AM CST, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
1125 AM CDT Tue Jun 10 2025

TXZ211-101700-
Austin TX-
1125 AM CDT Tue Jun 10 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN COLORADO AND
NORTHEASTERN AUSTIN COUNTIES THROUGH NOON CDT...

At 1125 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Industry, or 10 miles southwest of Bellville,
moving east at 10 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Bellville and Cat Spring.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3001 9645 3007 9623 2983 9614 2981 9633
      2983 9634 2982 9636 2982 9641 2985 9644
      2986 9647 2987 9647 2990 9648
TIME...MOT...LOC 1625Z 252DEG 9KT 2988 9641

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Batiste
Special weather statement, Jun 10, 11:50 AM CST, 15 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
1250 PM CDT Tue Jun 10 2025

TXZ238-313-338-101815-
Coastal Harris TX-Inland Galveston TX-Coastal Galveston TX-
1250 PM CDT Tue Jun 10 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN GALVESTON AND
SOUTHEASTERN HARRIS COUNTIES THROUGH 115 PM CDT...

At 1250 PM CDT, emergency management reported a strong thunderstorm
over eastern League City, moving northeast at 15 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Emergency management.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Southeastern Pasadena, eastern League City, Texas City, La Porte,
Dickinson, Seabrook, Webster, Kemah, eastern Clear Lake, Nassau Bay,
Taylor Lake Village, El Lago, Shoreacres, Clear Lake Shores, Morgan's
Point, San Leon, Bacliff, Kemah Boardwalk, and The Johnson Space
Center.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2941 9499 2947 9512 2970 9503 2960 9480
TIME...MOT...LOC 1750Z 210DEG 13KT 2951 9504

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Batiste

The radar

The Houston radar (KHGX), 25 km away, was scanning. The volume nearest the first event began at 18:05 UTC.

Open the radar archive at this moment

Event by event

1 funnel cloud. Local standard time, as filed.

Funnel Cloud, Brazoria

When
June 10, 12:05 PM CST
Where
Brazoria County, 2.28 mi NE of Peterson Lndg
Reported by
Broadcast Media
Coordinates
29.270, -95.200

Broadcast media shared a video of a funnel cloud from a viewer. Exact location and timing was later reported by a member of the public. Picture was taken from FM2917 3 miles west.

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2025Every state in 2025This day in weather historyWarnings in Texas, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1266239.